Alert archive / Michigan / Frost Advisories in 2009
Frost Advisory 9, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at Sep 18, 2009, 3:44 PM EDT for 17 counties in Michigan. It took effect at Sep 19, 2009, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2009, 3:44 PM EDT (19:44 UTC)
- In effect from
- Sep 19, 2009, 4:00 AM EDT
- Expired
- Sep 19, 2009, 8:40 AM EDT
- In force
- 5 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Iosco County, MI, Kalkaska County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 28 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KAPX 181944 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 344 PM EDT FRI SEP 18 2009 MIZ016>019-021>024-027>030-032>036-041-190945- /O.NEW.KAPX.FR.Y.0009.090919T0800Z-090919T1300Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...HARRISVILLE...CADILLAC...LAKE CITY... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN 344 PM EDT FRI SEP 18 2009 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY. AREAS OF FROST ARE POSSIBLE AFTER MIDNIGHT ACROSS INTERIOR PORTIONS OF NORTHERN LOWER MICHIGAN...WHERE TEMPERATURES ARE FORECAST TO FALL INTO THE MID TO UPPER 30S. THE GREATEST THREAT FOR FROST WILL OCCUR IN NORMALLY COOLER LOW LYING SHELTERED LOCALES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$ JPB
3 follow-up statements
000 WWUS73 KAPX 190203 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1003 PM EDT FRI SEP 18 2009 MIZ016>019-021>024-027>030-032>036-041-191300- /O.CON.KAPX.FR.Y.0009.090919T0800Z-090919T1300Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...HARRISVILLE...CADILLAC...LAKE CITY... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN 1003 PM EDT FRI SEP 18 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY. AREAS OF FROST ARE POSSIBLE AFTER MIDNIGHT ACROSS INTERIOR PORTIONS OF NORTHERN LOWER MICHIGAN...WHERE TEMPERATURES ARE FORECAST TO FALL INTO THE MID TO UPPER 30S. THE GREATEST THREAT FOR FROST WILL OCCUR IN NORMALLY COOLER LOW LYING SHELTERED LOCALES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$ MR
000 WWUS73 KAPX 190727 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 327 AM EDT SAT SEP 19 2009 MIZ016>019-021>024-027>030-032>036-041-191300- /O.CON.KAPX.FR.Y.0009.090919T0800Z-090919T1300Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...HARRISVILLE...CADILLAC...LAKE CITY... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN 327 AM EDT SAT SEP 19 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. AREAS OF FROST WILL AFFECT MANY INTERIOR COMMUNITIES OF NORTHERN LOWER MICHIGAN THROUGH 9AM. TEMPERATURES WERE RANGING THROUGHOUT THE 30S IN MOST AREAS. ALTHOUGH NOT WIDESPREAD...SOME OF THE NORMALLY COLDER LOW LYING AND SHELTERED LOCALES...WILL SEE TEMPERATURES DIP BELOW FREEZING THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$ SD
000 WWUS73 KAPX 191240 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 840 AM EDT SAT SEP 19 2009 MIZ016>019-021>024-027>030-032>036-041-191345- /O.CAN.KAPX.FR.Y.0009.000000T0000Z-090919T1300Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...HARRISVILLE...CADILLAC...LAKE CITY... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN 840 AM EDT SAT SEP 19 2009 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED ABOVE FREEZING IN ALL AREAS AND WILL CONTINUE TO WARM RAPIDLY THROUGH THE MORNING. $$ LAWRENCE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Sep 18, 3:38 PM EDT, 6 minutes earlier.
Area forecast discussion, Sep 18, 3:38 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
338 PM EDT FRI SEP 18 2009
.SYNOPSIS.../ISSUED AT 333 PM/
HIGH PRESSURE FROM CANADA HAS SETTLED BACK ACROSS THE GREAT LAKES...
BEHIND A WEAK FRONTAL BOUNDARY THAT DROPPED SOUTH ACROSS THE STATE
THIS MORNING.
THE AREA OF HIGH PRESSURE WILL GENERATE A SEASONABLE WEEKEND ACROSS
NORTHERN MICHIGAN. THE NEXT CHANCE OF RAIN WILL BE SUNDAY NIGHT
THROUGH TUESDAY...AS A STORM SYSTEM DEVELOPING OVER THE PLAINS PUSHES
INTO THE GREAT LAKES REGION.
SWR
&&
.SHORT TERM.../ISSUED AT 333 PM/...TONIGHT
MID AFTERNOON SURFACE MAP SHOWS COLD FRONT LYING ACROSS FAR SOUTHERN
LOWER MICHIGAN...WITH HIGH PRESSURE NORTH OF LAKE SUPERIOR AND
ANTICYCLONIC FLOW SPREADING INTO THE UPPER PENINSULA. SKIES
STARTING TO CLEAR ACROSS NORTHERN LOWER...WITH LOTS OF SUN ACROSS
MUCH OF THE UPPER PENINSULA.
HIGH PRESSURE WILL SLIDE INTO THE UPPER GREAT LAKES OVERNIGHT...
ALONG WITH VERY DRY AIR (GOES TOTAL PRECIPITABLE WATER ANALYSIS
INDICATING PWS UNDER A THIRD OF AN INCH COMING OUT OF ONTARIO).
CONCERNS OVERNIGHT ARE TWOFOLD: 1) LOW TEMPERATURES AND POTENTIAL
FOR FROST AND 2) POTENTIAL FOR SHALLOW LAKE CLOUDS OFF LAKE HURON.
DEALING WITH THE LATTER ISSUE FIRST...LOW LEVEL TEMPERATURES
CERTAINLY COLD ENOUGH TO SUPPORT MIXING OVER THE 17C LAKE WATERS
(925MB TEMPERATURES AROUND 10C/850MB TEMPERATURES 6-7C). BOUNDARY
LAYER IS DRYING OUT WITH TIME...WHICH WILL TEND TO LIMIT INSTABILITY
AND SHOULD KEEP ANY SC THAT DEVELOPS IN THE FEW-SCATTERED CATEGORY.
AS FOR TEMPERATURES...DEW POINTS CONTINUE TO DROP GRADUALLY THROUGH
THE 40S ACROSS MUCH OF NORTHERN MICHIGAN THIS AFTERNOON...THOUGH
STILL SOME 50+ READINGS SOUTH OF M-72 WITH STILL SOME MOISTURE AT
THE TOP OF THE CBL PER AIRCRAFT SOUNDINGS OUT OF APN AT 17Z (BY
CONTRAST NAM-WRF FORECAST SOUNDING WAS QUITE DRY BY THIS POINT).
CLEARING SKIES AND WINDS SLACKING OFF WILL ALLOW TEMPERATURES TO
DROP QUICKLY THIS EVENING...BUT DEW POINTS LIKELY STILL IN THE
LOWER-MID 40S WILL SLOW THE RATE OF FALL...AND FROM THERE HOW MUCH
LOWER TEMPERATURES GET WILL DEPEND ON HOW WELL THINGS RADIATE.
SUSPECT THE GREATEST THREAT FOR FROST WILL BE INTERIOR LOW LYING
AREAS...AND AFTER A LITTLE COORDINATION WITH GRR DECIDED IT WONT
HURT TO THROW OUT A FROST ADVISORY BASICALLY EAST OF M-37 IN
NORTHERN LOWER (LOWS MID-UPPER 30S)...THOUGH WILL ADMIT THAT THIS
APPEARS TO BE A BIT MARGINAL GIVEN LATE AFTERNOON DEW POINTS.
JPB
&&
.LONG TERM.../ISSUED AT 333 PM/...SATURDAY AND BEYOND
SATURDAY/SATURDAY NIGHT...HIGH PRESSURE SITS OVER MICHIGAN WITH A
PLETHORA OF DRY AIR OVER THE REGION AT 850 MB AND IN THE 700-500 MB
LAYER. SO AM EXPECTING THAT THERE WILL BE MOSTLY CLEAR SKIES, AND AT
NIGHT NO FOG AS THE DEW POINTS MIX OUT ENOUGH TO REMAIN IN THE 30S
WHILE THE LOWS REMAIN AT OR ABOVE THAT POINT.
SUNDAY...WHILE IT IS DRY AS THE THE HIGH MOVES EAST, THE CLOUDS WILL
BEGIN TO INCREASE FOR THE AFTERNOON AS THE 500 MB TROUGH IN THE
PLAINS BEGINS TO ROTATE INTO THE MID-MISSISSIPPI VALLEY.
SUNDAY NIGHT...MODELS ARE A LITTLE AT ODDS WHEN THE ONSET OF
PRECIPITATION IS. THE NAM AND GFS ARE SLOWER THAN THE FORECAST, WITH
THE ECMWF POSSIBLY A LITTLE FASTER. GUT FEELING IS THAT AREAS NORTH
OF M-32 AR DRY THROUGH THE EVENING, WITH THE RAIN OVERSPREADING
NORTH OF THERE AFTER 06Z. HOWEVER, CANT DISCOUNT THE ECMWF AS IT
HAS HAD A BETTER HAND WITH THE FORECAST THE LAST FEW DAYS.
MONDAY...THE 500 MB TROUGH SPINS UP A SFC LOW THAT MOVES UP THROUGH
LOWER MICHIGAN AND INTO E UPPER BY 00Z. THE GFS AND NAM PART COMPANY
ON THE EVOLUTION OF SYSTEM WITH THE GFS HAVING EVERYTHING OUT OF THE
REGION BY THE AFTERNOON AND THE NAM A LITTLE SLOWER WITH A SLIGHTLY
DEEPER SYSTEM. NEVERTHELESS, THE ECMWF AND GFS DRY THINGS OUT IN E
UPPER OVERNIGHT, BUT THERE IS THE NEXT SYSTEM IN THE PLAINS AND SOME
NORTHERN STREAM ENERGY THAT WILL CAUSE SOME SHOWERS IN N LOWER.
EXTENDED (TUESDAY THROUGH FRIDAY)...TUESDAY, VERTICALLY STACKED LOW
IN THE PLAINS BEGINS TO RETROGRADE. THE MODELS WANT TO DETACH THE
OCCLUDED/COLD FRONT THAT STAYS IN WISCONSIN. THE NORTHERN STREAM 500
MB TROUGH THEN SWINGS THINGS INTO THE WESTERN GREAT LAKES. A CHANCE
OF RAIN AS THE TWO SYSTEM TEAM UP TO PUSH SHOWERS INTO THE REGION.
WEDNESDAY, THE TWO SYSTEMS BEGIN TO BACK AWAY FROM THE REGION WITH
THE NORTHERN SYSTEM PUSHING THROUGH E UPPER. THURSDAY, THE SFC HIGH
PUSHES THE REMNANTS OF THE COLD FRONT INTO S LOWER WITH A DRY
FORECAST FOR THE REGION. FRIDAY, THE LOW IN THE PLAINS BEGINS TO
MOVE IN THE DIRECTION OF THE FORECAST AREA, BUT STILL TOO FAR AWAY
FROM THE REGION AND WITH THE SFC HIGH IN THE E GREAT LAKES, WILL GO
WITH A DRY FORECAST.
LUTZ
&&
.MARINE.../ISSUED AT 333 PM/
SMALL CRAFT ADVISORIES WILL REMAIN UP THIS EVENING ON THE LAKE
MICHIGAN SIDE SOUTH OF NORWOOD...AND ON LAKE HURON SOUTH OF
STURGEON POINT LIGHT...MAINLY FOR POTENTIAL WAVE ACTION OVER THE
NEXT SEVERAL HOURS AS WINDS HAVE BEEN SOMEWHAT MARGINAL THROUGH
THE DAY.
&&
.AVIATION.../ISSUED AT 111 PM/...VALID FOR 18Z TAFS
VFR CONDITIONS EXPECTED TONIGHT INTO SATURDAY MORNING AS HIGH
PRESSURE BUILDS INTO THE STATE.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 4 AM TO 9 AM EDT SATURDAY FOR MIZ016>019-
021>024-027>030-032>036-041.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ323-
344>346.
LH...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LHZ349.
LS...NONE.
&&Hazardous weather outlook, Sep 18, 3:35 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 335 AM EDT FRI SEP 18 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 191200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 335 AM EDT FRI SEP 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT TONIGHT IN MANY INLAND AND LOW LYING AREAS OF BOTH NORTHERN LOWER AND EASTERN UPPER MICHIGAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PATCHY FROST IS ONCE AGAIN EXPECTED SATURDAY NIGHT...MAINLY IN THE INLAND COMMUNITIES OF NORTHEAST LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 3:34 AM EDT | Lakeshore Flood Statement | APX | Antrim, Benzie, Emmet, Grand Traverse, Leelanau, Manistee | 19 hr |
| Sep 18, 3:34 AM EDT | Small Craft Advisory | APX | 19 hr |
Nearby
Frost Advisories in Michigan, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.